Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 73, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 24, 2015, 1:10 AM CDT for 9 counties in Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2015, 1:10 AM CDT (06:10 UTC)
- Expired
- May 24, 2015, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Garvin County, OK, Grady County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 152 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
141
WGUS54 KOUN 240610
FFWOUN
OKC019-049-051-067-069-085-095-099-137-241215-
/O.NEW.KOUN.FF.W.0073.150524T0610Z-150524T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
110 AM CDT SUN MAY 24 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL JOHNSTON COUNTY IN SOUTHEASTERN OKLAHOMA...
LOVE COUNTY IN SOUTHERN OKLAHOMA...
NORTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
MURRAY COUNTY IN SOUTHERN OKLAHOMA...
CARTER COUNTY IN SOUTHERN OKLAHOMA...
GARVIN COUNTY IN SOUTHERN OKLAHOMA...
NORTHWESTERN MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN GRADY COUNTY IN CENTRAL OKLAHOMA...
EASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 715 AM CDT SUNDAY
* AT 107 AM CDT...UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
ADDITIONAL HEAVY RAINFALL IS EXPECTED OVER THE NEXT SEVERAL HOURS
WITH UP TO THREE INCHES OF ADDITIONAL RAINFALL POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARDMORE...PAULS VALLEY...SULPHUR...DAVIS...MARIETTA...LONE GROVE...
HEALDTON...WYNNEWOOD...WILSON...STRATFORD...DICKSON...RINGLING...
SPRINGER...ELMORE CITY...VELMA...THACKERVILLE...KATIE...
DOUGHERTY...FOSTER AND GENE AUTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
3382 9743 3391 9747 3390 9759 3397 9761
3398 9770 3396 9771 3397 9771 3470 9779
3485 9693 3396 9691 3395 9700 3384 9703
3385 9709 3382 9705 3372 9714
$$
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:55 AM CDT, 15 minutes earlier.
Area forecast discussion, May 24, 12:55 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1255 AM CDT SUN MAY 24 2015 .DISCUSSION... DANGEROUS FLOODING CONTINUES TONIGHT. THE HEAVIEST RAIN CONTINUES TO SHIFT EAST AND WILL REMAIN MAINLY EAST OF I-35 WHERE THE LOW LEVEL JET HAS SHIFTED. RAIN RATES HAVE DECREASED IN MOST AREAS EXCEPT SOUTHEAST OF A WAURIKA TO SHAWNEE LINE. AN ADDITIONAL 1 TO 4 INCHES OF RAINFALL CAN BE EXPECTED IN THESE LOCATIONS FOR THE REST OF TONIGHT. NORTHWEST OF THE LINE...ADDITIONAL RAINFALL SHOULD GENERALLY NO MORE THAN 2 INCHES AT BEST WITH MANY LOCATIONS ONLY RECEIVING LESS THAN AN ADDITIONAL INCH OF RAINFALL AS THE AIR IS WORKED OVER AND STABLE FROM EARLIER CONVECTION. THE SEVERE POTENTIAL FOR THE REST OF TONIGHT IS VERY LOW DUE TO WEAK INSTABILITY AND CONFINED MAINLY SOUTHEAST OF THE LINE MENTIONED IN THE PARAGRAPH ABOVE. MAY REMOVE COUNTIES FROM THE FLASH FLOOD WATCH ESPECIALLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AS ADDITIONAL RAINFALL BETWEEN NOW AND MONDAY MORNING APPEARS TO BE RATHER LIGHT AND UNDER 1 INCH. AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW. MBS && .AVIATION... HAVE LOW CONFIDENCE IN THE TAFS. RA WILL CONTINUE TO END WEST TO EAST AT MOST SITES THROUGH 12Z. ADDITIONAL RA/TSRA MAY OCCUR AFTER 12Z...BUT DID NOT MENTION DUE MUCH UNCERTAINTY. ONCE RA ENDS...WIDESPREAD IFR OR LOWER CONDITIONS WILL LIKELY FORM. ALL SITES WILL LIKELY BE IFR OR LOWER 12-15Z WITH SLOW IMPROVEMENT WEST TO EAST AFTER 15Z. MBS && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090. && 17/17/30
Hazardous weather outlook, May 23, 6:51 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-250000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 651 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... .FLOODING... WIDESPREAD FLOODING IS OCCURRING ACROSS MUCH OF WESTERN... CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THE FLOOD THREAT WILL CONTINUE TO BE EXACERBATED WHERE EVER HEAVY RAIN OCCURS... AND AREA RIVERS AND STREAMS WILL SEE RISES AND ADDITIONAL FLOODING. THIS IS A LIFE THREATENING FLOOD SITUATION. DEADLY FLASH FLOODING IS LIKELY... WHEN ENCOUNTERING FLOODED ROADS... TURN AROUND DONT DROWN. .THUNDERSTORMS... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. THERE IS A MEDIUM THREAT FOR TORNADOES... AS LOW STORM BASES... DECENT MOIST AIR AND SHEAR WILL SUPPORT TORNADO DEVELOPMENT WITH THE STRONGEST STORMS THROUGH THIS EVENING. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE ALSO POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD STAY PREPARED FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, May 23, 11:12 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD CHOCTAW 35.49N 97.26W
05/23/2015 OKLAHOMA OK TRAINED SPOTTER
WATER OVER ROADS AND RAILROAD TRACKS AT 23RD AND HARPER.
&&
MDAYLocal storm report, May 23, 11:37 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1137 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD 4 S MANITOU 34.45N 98.98W
05/23/2015 TILLMAN OK AMATEUR RADIO
HIGHWAY 183 SOUTH LANE COVERED WITH 6 INCHES OF WATER.
&&
MDAYLocal storm report, May 23, 11:41 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD NORMAN 35.22N 97.44W
05/23/2015 CLEVELAND OK LAW ENFORCEMENT
36TH AVE SE AT CEDAR LANE...VEHICLE SWEPT OFF ROAD.
&&
MDAYLocal storm report, May 23, 11:44 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1144 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 PM FLASH FLOOD LAKE THUNDERBIRD 35.23N 97.23W
05/23/2015 CLEVELAND OK LAW ENFORCEMENT
FLOODING THE TWIN BRIDGES ON ALAMEDA.
&&
MDAYLocal storm report, May 24, 12:00 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1200 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD SHAWNEE 35.33N 96.92W
05/23/2015 POTTAWATOMIE OK AMATEUR RADIO
WIDESPREAD FLOODING. NUMEROUS CARS SUBMERGED IN WATER.
&&
MDAYLocal storm report, May 24, 12:07 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM FLASH FLOOD CACHE 34.63N 98.63W
05/24/2015 COMANCHE OK BROADCAST MEDIA
WATER UP TO ROOFS IN ROCK CREEK SUBDIVISION.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:03 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 6 hr |
| May 23, 7:06 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 24 min |
| May 23, 7:11 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Murray, Pottawatomie and 1 more | 6 hr |
| May 23, 7:17 PM CDT | Tornado Warning | OUN | Cleveland, Garvin, McClain | 28 min |
| May 23, 7:26 PM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 6 hr |
| May 23, 7:28 PM CDT | Tornado Warning | OUN | Hughes | 32 min |
| May 23, 7:30 PM CDT | Tornado Warning | OUN | Pottawatomie | 30 min |
| May 23, 7:41 PM CDT | Areal Flood Warning | OUN | Garfield, Noble | 8 hr |
| May 23, 8:05 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 25 min |
| May 23, 8:11 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 16 min |
| May 23, 8:35 PM CDT | Flash Flood Warning | OUN | Lincoln, Pottawatomie | 6 hr |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay, Noble | 4 days |
| May 23, 8:36 PM CDT | River Flood Warning | OUN | Grant, Kay | 49 hr |
| May 23, 8:42 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| May 23, 9:08 PM CDT | Flash Flood Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Greer and 4 more | 6 hr |
| May 23, 9:17 PM CDT | Areal Flood Warning | OUN | Grant, Kay | 6 hr |
| May 23, 9:34 PM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 4 days |
| May 23, 9:39 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 69 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 59 hr |
| May 23, 9:41 PM CDT | River Flood Warning | OUN | Payne | 5 days |
| May 23, 9:51 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 3 hr |
| May 23, 10:00 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 3 days |
| May 23, 10:03 PM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 24 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 37 hr |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Cleveland, McClain, Pottawatomie | 4 days |
| May 23, 10:06 PM CDT | River Flood Warning | OUN | Hughes | 27 hr |
| May 23, 10:28 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| May 23, 10:53 PM CDT | River Flood Warning | OUN | Pottawatomie | 46 hr |
| May 23, 11:52 PM CDT | Flash Flood Warning | OUN | Atoka, Coal, Hughes, Johnston, Lincoln, Murray and 3 more | 8 hr |
| May 24, 12:46 AM CDT | Flash Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 4 more | 6 hr |
| May 24, 12:51 AM CDT | Areal Flood Warning | OUN | Jackson, Tillman | 4 hr |
| May 24, 12:58 AM CDT | Areal Flood Warning | OUN | Beckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more | 13 hr |
| May 24, 1:02 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Custer, Dewey and 11 more | 29 hr |
| May 24, 1:36 AM CDT | River Flood Warning | OUN | Kingfisher | 23 hr |
| May 24, 3:05 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 15 hr |
| May 24, 3:32 AM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 32 hr |
| May 24, 3:33 AM CDT | River Flood Warning | OUN | Kingfisher | 9 hr |
| May 24, 3:41 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 5 hr |
| May 24, 3:44 AM CDT | River Flood Warning | OUN | Hughes | 38 hr |
| May 24, 6:11 AM CDT | River Flood Warning | OUN | Hughes | 19 hr |
| May 24, 6:46 AM CDT | Areal Flood Warning | OUN | Caddo, Cleveland, Comanche, Garvin, Grady, Kiowa and 6 more | 23 hr |
| May 24, 7:13 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Grady, Jefferson, Johnston, Love and 5 more | 23 hr |
| May 24, 7:38 AM CDT | Areal Flood Warning | OUN | Atoka, Coal, Garvin, Hughes, Johnston, Lincoln and 6 more | 23 hr |
| May 24, 8:01 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 23 hr |
| May 24, 9:01 AM CDT | River Flood Warning | OUN | Greer, Jackson | 23 hr |
| May 24, 12:15 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 13 hr |
| May 24, 2:51 PM CDT | River Flood Warning | OUN | Logan | 24 hr |
| May 24, 3:08 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 5 more | 3 hr |
| May 24, 4:00 PM CDT | Flash Flood Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.